MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3010X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: device was returned loaded on the guidewire inside the guide catheter.Balloon returned partially inflated with large traces of blood residue present inside the whole device.Device was removed from catheter and placed in waterbath to disperse blood residue.Numerous kinks were evident on the hypotube and also transition shaft, 0.1cm and 1.5cm proximal to the guidewire entry port.Negative prep was performed and inflation/deflation of balloon was performed.The balloon failed to inflate or deflate, due to proximal balloon bond being extremely stretched.A 0.015 inch mandrel did not advance through the inner lumen, due to stretching of balloon bond.Deformation of the distal tip was evident on visual inspection.Com: c50344.
 
Event or Problem Description
The physician intended to use a euphora balloon catheter to treat a tortuous lad with 90% stenosis.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.No difficulties were noted when removing the protective sheath from the device.No difficulties were recalled by the account when preparing the device.Negative prep was performed with no issues.The lesion was pre-dilated.No difficulties noted during the inflation of the device.During the procedure, balloon deflation difficulties occurred and the device would not deflate at the lesion site.A non-mdt inflation device was used and it was replaced with a new non-mdt inflation device.However, this did not work.It is reported that the physician pulled the balloon back into the guide catheter and took the entire system out after several attempts to deflate balloon.Deflation difficulties were noted after the first inflation.The device was not moved or repositioned prior to the deflation difficulties.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.A 50/50 concentration of contrast/saline was used by the physician.There is no patient injury.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6787435
Report Number9612164-2017-01090
Device Sequence Number149550
Product Code LOX
UDI-Device Identifier00643169560130
UDI-Public00643169560130
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Catalogue NumberEUP3010X
Device Lot Number212814768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1